Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 124, NWS Green Bay, WI

August 11, 2007Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 11, 2007, 11:11 PM CDT for Wood County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2007, 11:11 PM CDT (04:11 UTC)
Expired
Aug 12, 2007, 12:00 AM CDT
In force
49 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Wood County, WI

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 11:36 PM CDTTSTM WND DMG2 S Babcock, WISEVERAL TREES DOWN ON HIGHWAY 80 NEAR THE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 9:57 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-375 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120413
SVRGRB
WIC141-120500-
/O.NEW.KGRB.SV.W.0124.070812T0411Z-070812T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1111 PM CDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN CENTRAL WISCONSIN...

* UNTIL MIDNIGHT CDT

* AT 1109 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES 
  NORTHWEST OF PITTSVILLE TO BABCOCK...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BABCOCK BY 1120 PM
  NEKOOSA BY 1140 PM

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4463 9030 4426 9033 4426 8974 4464 8989

$$

HELMAN
3 follow-up statements
000 
WWUS53 KGRB 120427
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1126 PM CDT SAT AUG 11 2007

WIC141-120500-
/O.CON.KGRB.SV.W.0124.000000T0000Z-070812T0500Z/
WOOD-
1126 PM CDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WOOD COUNTY...

AT 1122 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PITTSVILLE TO 
BABCOCK...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  DEXTERVILLE AND...PORT EDWARDS AND NEKOOSA.

THE THUNDERSTORMS MAY PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.

LAT...LON 4463 9030 4426 9033 4426 8974 4464 8989

$$

HELMAN
000 
WWUS53 KGRB 120442
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1141 PM CDT SAT AUG 11 2007

WIC141-120500-
/O.CON.KGRB.SV.W.0124.000000T0000Z-070812T0500Z/
WOOD-
1141 PM CDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WOOD COUNTY...

AT 1139 PM...LOCAL LAW ENFORCEMENT REPORTED TREES DOWN IN THE 
BABCOCK AREA. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
VESPER TO 6 MILES EAST OF BABCOCK...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  WISCONSIN RAPIDS AND PORT EDWARDS.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED NEAR BABCOCK WITH THIS 
LINE OF STORMS. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS

LAT...LON 4463 9030 4426 9033 4426 8974 4464 8989

$$

HELMAN
000 
WWUS53 KGRB 120459
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1158 PM CDT SAT AUG 11 2007

WIC141-120508-
/O.EXP.KGRB.SV.W.0124.000000T0000Z-070812T0500Z/
WOOD-
1158 PM CDT SAT AUG 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRES AT
MIDNIGHT CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
THE AREA.  A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR WOOD 
COUNTY.  THUNDERSTORMS WILL CONTINUE TO MOVE OVER WOOD COUNTY 
THROUGH EARLY SUNDAY MORNING. 

LAT...LON 4463 9030 4426 9033 4426 8974 4464 8989

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:28 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 11, 7:28 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
728 PM CDT SAT AUG 11 2007

.UPDATE...REMOVED EVENING SVR WORDING SINCE ONLY CONVECTION
PRODUCING SVR WEATHER NEAR MSP AND WILL NOT REACH C WI UNTIL LATE
EVENING...IF THAT. WILL REINTRO SVR WORDING LATER TONIGHT IF
RADAR TRENDS SUPPORT IT.  MUCH OF THE EVENING CONVECTION NORTH OF
THE MSP CONVECTION ISOLATED AND STRUGGLING TO MAINTAIN. TONED DOWN
TSRA COVERAGE AS WELL DUE TO ISOLD NATURE ALONG THE FRONT. AREAS
TO THE SOUTH FROM WAUTOMA TO OSHKOSH PICKED UP SOME NICE RAINS
TODAY...THE REST OF THE FCST AREA WILL BE HIT AND MISS TNT AS PER
LATEST RADAR TRENDS.

TDH
&&

.PREV DISCUSSION...ISSUED AT 354 PM CDT SAT AUG 11 2007...

SHORT TERM...TONIGHT AND SUNDAY.

THUNDERSTORMS ARE THE PRIMARY CONCERN IN THE SHORT
TERM...ESPECIALLY THE POTENTIAL FOR SEVERE STORMS.

RADAR COMPOSITE TIME LAPSE SHOWED THUNDERSTORMS MOVING ACROSS
WESTERN AND CENTRAL WISCONSIN DURING THE AFTERNOON HOURS...BUT
THINGS WERE RATHER QUIET WITH THIS AREA OF STORMS. IF THE STORMS
HOLD TOGETHER...THEY SHOULD MOVE ACROSS THE PART OF THE CWA SOUTH
OF A LINE FROM MARSHFIELD TO ALGOMA.

19Z MESOANALYSIS SHOWED HIGHEST MU/SB/ML CAPES IN MN/IA WITH LOWER
VALUES IN CENTRAL AND EASTERN WI. CIN VALUES WERE AT LEAST 50 J/KG
ACROSS THE REGION EXCEPT FROM EASTERN UPPER MI...ACROSS NORTHERN
WI INTO NORTHERN MN AND IN EASTERN IOWA. STORMS THAT WERE MAKING
THEIR WAY THROUGH WI DURING THE AFTERNOON WERE IN A RELATIVE MIN
AREA OF CIN. SATELLITE WV LOOP SHOWED A SHORT WAVE PASSING THROUGH
SOUTHERN ONTARIO SOUTH INTO WI...WITH THE MAIN VORT ENERGY NORTH
OF WI...OVER LAKE SUPERIOR. A COLD FRONT WAS PUSHING ACROSS NORTHWEST
MN EARLY THIS AFTERNOON. THIS FRONT IS EXPECTED TO BE THE MAIN
TRIGGER MECHANISM FOR THUNDERSTORMS THIS EVENING/OVERNIGHT.

WENT WITH LIKELY POPS FOR THE NORTHWEST 2/3 OF THE AREA 00Z-06Z
WITH CHANCE POPS IN THE SOUTHEAST 1/3...THEN HIGH CHANCE POPS FOR
MOST OF THE AREA 06Z-12Z SINCE DAYTIME HEATING WILL BE LOST
DECREASING THE CHANCE OF THUNDERSTORMS. THE STORMS SHOULD BE OUT
OF THE AREA BY 12Z SO DID NOT MENTION ANYTHING FOR SUNDAY.
TEMPERATURES APPEARED REASONABLE SO MINOR...OR NO...CHANGES WERE
MADE TO THEM.

LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN FCST
CONCERNS ARE PCPN CHCS AND TEMPS.

HIGH PRESSURE WILL BUILD INTO THE WSTRN GREAT LKS RGN SUNDAY NIGHT...
THEN SHIFT EAST OF WISCONSIN BY MONDAY EVG. RETURN FLOW WILL BRING
INCREASED MOISTURE AND INSTABILITY BACK TO THE FA MONDAY NGT...IN
ADVANCE OF A COLD FRONT. THIS FRONT WILL MOVE THROUGH GRB CWA LATE
MONDAY NGT AND TUESDAY MORNING...BRINGING THE NEXT SIGNIFICANT CHC
OF PCPN. MODELS ARE SUGGESTING THAT AN MCS WILL MOVE THROUGH THE FA
LATE MONDAY NGT...BUT THE SVR THREAT IS UNCERTAIN...ESP GIVEN THE
TIMING OF THE EVENT. HAVE INCREASED POPS AND QPF A BIT...ESP OVER
C/EC WI. WILL MAINTAIN CHC POPS FOR THE ENTIRE CWA TUESDAY
MORNING...THEN GO WITH A DRY FCST FOR THE AFTERNOON. WILL NEED TO
WATCH THE TIMING OF THE FRONT...AS A SLOWER MOVMT COULD RESULT IN
PCPN LINGERING INTO THE AFTERNOON.

THE PATTERN REMAINS FAIRLY STABLE THROUGH THE REMAINDER OF THE EXTENDED
PERIOD...WITH A LARGE UPPER RIDGE OVER THE CNTRL U.S. AND THE MAIN
STORM TRACK WELL TO OUR NORTH. EXPECT HIGH PRESSURE TO DOMINATE
OUR WX FOR MOST OF THE PERIOD...BUT A WEST-EAST ORIENTED FRONT WILL
BE SITUATED JUST TO OUR SOUTH (ALONG THE SOUTHERN EDGE OF THE
WESTERLIES)...OVER THE UPPER MIDWEST AND OHIO VALLEY. ELEVATED
CONVECTION NORTH OF THIS BOUNDARY COULD GET CLOSE TO OUR SOUTHERN
BORDER AT TIMES...SO THE EXPECTED POSITION OF THIS BOUNDARY WILL
NEED TO BE MONITORED FOR SUBSEQUENT FCSTS.

TEMPS WILL REMAIN FAIRLY CLOSE TO NORMAL THROUGH MOST OF THE PERIOD.

AVIATION...GENERALLY VFR CONDITIONS WITH GUSTY SOUTH WINDS THIS
EVENING. HAVE MENTIONED THUNDERSTORMS WITH MVFR CEILINGS AND
MVFR/IFR VISIBILITIES DURING STORMS AND MENTIONED SOME STRONGER
GUSTS WITH THE STORMS IN CENTRAL WISCONSIN. EXPECT CLOUDS TO
SCATTER OUT SUNDAY MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 11, 12:08 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1208 PM CDT SAT AUG 11 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1208 PM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND LARGE HAIL OVER MOST OF THE FORECAST AREA THIS AFTERNOON AND
EVENING. AT THIS TIME IT APPEARS THE BEST CHANCE OF SEVERE STORMS
WILL BE WEST OF A LINE FROM MARINETTE TO OSHKOSH DURING THE LATE
AFTERNOON AND EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SERIES OF GENERALLY WEAK DISTURBANCES WILL AFFECT THE UPPER
MISSISSIPPI VALLEY DURING THE WORK WEEK...HOWEVER THE EXACT TIMING
AND LOCATION OF THESE SYSTEMS IS STILL UNCLEAR.  AT THIS TIME IT
APPEARS THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE
SOMETIME LATE MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-564-121115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1208 PM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT. SOME OF THE STORMS COULD BE STRONG...WITH GUSTY WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SERIES OF GENERALLY WEAK DISTURBANCES WILL AFFECT THE UPPER
MISSISSIPPI VALLEY DURING THE WORK WEEK...HOWEVER THE EXACT TIMING
AND LOCATION OF THESE SYSTEMS IS STILL UNCLEAR.  AT THIS TIME IT
APPEARS THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE
SOMETIME LATE MONDAY INTO TUESDAY.

TSK/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 11:50 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara55 min
Aug 12, 1:10 AM CDTSpecial Marine WarningGRB2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.